MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP
Catalog Number A1114
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
An authorized distributor reported that while the mayfield infinity skull clamp system (a1114) was in place on a patient, it loosened 10 lbs.Of the 80 lbs.Torque screw resulting in minimal rotation of the patient's head.As a result, there was increased surgery time of 30 minutes.However, there was no injury, and the patient was placed under evaluation.End user facility name: (b)(6).
 
Additional Manufacturer Narrative
The mayfield infinity skull clamp (a1114) is returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the customer's statement was not confirmed as valid after evaluating the device.The inspection shows that the lock mechanism can be closed properly and has no movement when tested under pressure at 20, 40, 60, 70 and 80 lbs.It should be noted that the skull clamp should first be positioned and then closed and should not be moved after closing, as this will damage it.The torque screw and ratchet arm are working properly, but the skull clamp's base has worn off inner threads in the center of the starburst teeth.This prevents the adapter from being properly fixed; therefore, the base must be machined and tabbed to insert heli coil threads.To resolve the observed issue, the skull clamp base casting has been drilled and a new heli coil has been inserted.After completing the reassembly, including the adjustment, the skull clamp was subjected to a successful function test and it meets manufacturer specifications.Root cause - the complaint is not confirmed.The lock mechanism can be closed properly and has no movement when tested under pressure at 20, 40, 60, 70 and 80 lbs.The unit required replacement of worn parts from routine use and wear.No further corrective action is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, corrected field: h11 (root cause).Root cause - the complaint is not confirmed.The lock mechanism can be closed properly and has no movement when tested under pressure at 20, 40, 60, 70 and 80 lbs.The torque screw and ratchet arm are working properly, and the replacement of worn parts due to routine use and wear is unrelated to the torque screw.The probable root cause of this complaint of the torque screw loosening is improper or suboptimal placement of the unit.Additionally, inadequate placement of the skull clamp can result in movement of slippage of the patient.The a1114 ifu provides the warning, ¿failure to properly position patient and to fully secure all adjustment portions of this or any support device may result in serious patient injury.¿ the ifu also provides references for correct and incorrect positioning of the skull clamp.No further corrective action is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD INFINITY SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23917283
Report Number3004608878-2025-00242
Device Sequence Number9093241
Product Code HBL
UDI-Device Identifier10381780253549
UDI-Public10381780253549
Combination Product (Y/N)N
PMA/510(K) Number
K051440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown